Angioedema is potentially life-threating swelling of integument and mucosa that has multiple potential aetiologies with varying mechanisms. Drug-induced angioedema is often easily correlated with the offending agent and can be prevented with discontinuation of the medication. Many medications have now been implicated in drug-induced angioedema but the two most common are ACE inhibitors and non-steroidal anti-inflammatory drugs (NSAIDs). This case highlights severe angioedema secondary to celecoxib and reviews varying aetiologies of angioedema and NSAID hypersensitivity reactions.
- Unwanted effects / adverse reactions
- Adult intensive care
- Medical management
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors All authors made substantial contributions to conception and design. VVJ collected patient data, performed literature review, and drafted the manuscript. JA and IA assisted with critical revisions. VVJ obtained patient consent. All authors gave final approval of the version to be published and agreed to be accountable for aspects of the work.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.